Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 150, NWS Austin/San Antonio, TX

December 3, 2016Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Dec 3, 2016, 11:55 AM CST for Guadalupe County, Texas. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Dec 3, 2016, 11:55 AM CST (17:55 UTC)
Expired
Dec 4, 2016, 10:08 AM CST
In force
22 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 33 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Seguin (SEGT2). The gauge peaked at 6.13 ft at Dec 3, 2016, 5:00 PM CST.

actionminormoderate0102012/0312/0412/05
Action stage
17 ft
Minor stage
19 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08169740, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

434 
WGUS44 KEWX 031755
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 AM CST SAT DEC 3 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC187-041155-
/O.NEW.KEWX.FL.W.0150.161203T1755Z-161204T1608Z/
/SEGT2.1.ER.161203T1528Z.161204T0000Z.161204T0408Z.NO/
1155 AM CST SAT DEC 3 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Guadalupe River At Hwy 123 BR at Seguin.
* until Sunday morning...or until the warning is cancelled.
* At 11:15 AM Saturday the stage was 20.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by this evening. 
  The river will fall below flood stage tonight.
* Impact...At 22.0 feet...Moderate lowland flooding threatens homes in the Glen 
  Cove Subdivdision in Seguin. Roads and low bridges near the river are flooded 
  and dangerous. Runoff down Walnut Branch northwest of downtown Seguin 
  threatens lowest homes and apartments..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 123 BR at Se    4   19   20.0   Sat 11 AM  17.5  16.8  15.7  15.2  15.0


&&

LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
      2944 9746 2949 9773             

$$
3 follow-up statements
733 
WGUS84 KEWX 031939
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
139 PM CST SAT DEC 3 2016

...The flood warning continues for the following rivers in Texas...

  Guadalupe River At Hwy 123 BR at Seguin Affecting Guadalupe County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC187-041305-
/O.EXT.KEWX.FL.W.0150.000000T0000Z-161204T1305Z/
/SEGT2.1.ER.161203T1528Z.161203T1715Z.161204T0105Z.NO/
139 PM CST SAT DEC 3 2016

 The flood warning continues for
  the Guadalupe River At Hwy 123 BR at Seguin.
* At  1:15 PM Saturday the stage was 19.6 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...and will fall to below flood 
  stage by this evening.
* Impact...At 19.0 feet...Minor lowland flooding is in low areas of the flood 
  plain approaching but not reaching lowest homes in Seguin. Runoff down Walnut 
  Branch northwest of downtown Seguin is a threat to lowest homes and 
  apartments..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 123 BR at Se    4   19   19.6   Sat  1 PM  17.5  16.9  15.8  15.3  15.1


&&

LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
      2944 9746 2949 9773             

$$
052 
WGUS84 KEWX 040251
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 PM CST SAT DEC 3 2016

...The flood warning continues for the following rivers in Texas...

  Guadalupe River At Hwy 123 BR at Seguin Affecting Guadalupe County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC187-041707-
/O.EXT.KEWX.FL.W.0150.000000T0000Z-161204T1707Z/
/SEGT2.1.ER.161203T1528Z.161203T2300Z.161204T0507Z.NO/
851 PM CST SAT DEC 3 2016

 The flood warning continues for
  the Guadalupe River At Hwy 123 BR at Seguin.
* At  8:15 PM Saturday the stage was 20.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will fall below flood stage by midnight Sunday 
  morning.
* Impact...At 19.0 feet...Minor lowland flooding is in low areas of the flood 
  plain approaching but not reaching lowest homes in Seguin. Runoff down Walnut 
  Branch northwest of downtown Seguin is a threat to lowest homes and 
  apartments..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 123 BR at Se    4   19   20.3   Sat 08 PM  18.0  17.2  16.1  15.5  15.3


&&

LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
      2944 9746 2949 9773             

$$

bmw
255 
WGUS84 KEWX 040830
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CST SUN DEC 4 2016

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River At Hwy 123 BR at Seguin Affecting Guadalupe County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC187-040900-
/O.CAN.KEWX.FL.W.0150.000000T0000Z-161204T1707Z/
/SEGT2.1.ER.161203T1528Z.161203T2300Z.161204T0513Z.NO/
230 AM CST SUN DEC 4 2016

The flood warning is cancelled for
  the Guadalupe River At Hwy 123 BR at Seguin.
* At  1:15 AM Sunday the stage was 18.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to 15.9 feet by tomorrow morning.
* Impact...At 19.0 feet...Minor lowland flooding is in low areas of the flood 
  plain approaching but not reaching lowest homes in Seguin. Runoff down Walnut 
  Branch northwest of downtown Seguin is a threat to lowest homes and 
  apartments.

&&

Below are the latest river stages and forecasts:

                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Sun   Mon   Tue   Wed   Thu
  Hwy 123 BR at S    4   19   18.0   Sun 01 AM  17.1  15.9  15.7  15.5  15.3

&&

LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
      2944 9746 2949 9773             

$$

MO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 3, 5:56 AM CST, 5 hours 59 minutes earlier.

Area forecast discussion, Dec 3, 5:56 AM CST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
556 AM CST Sat Dec 3 2016

.AVIATION... /12Z TAFS/
Convective focus along I-35 should gradually lift NE this morning with
some occasional thunder to impact SAT/SSF/AUS terminals through
15z. Lighter overrunning rains should continue to produce
intermittent variations of predominant IFR conditions for the rest
of the TAF periods with some heavier showers possibly bringing
additional brief LIFR cigs and vsbys. Some late afternoon
improvements to MVFR cigs are possible, but will not show this at
SAT/SSF given the amount of rain and air saturation in that area.

&&

.PREV DISCUSSION... /ISSUED 330 AM CST Sat Dec 3 2016/

SHORT TERM (Today through Sunday)...
00z upper air analysis showed the large slow moving upper level
low just south of Arizona with 45 to 55 knots of southwest flow
ahead of the trough over Texas. With northerly flow and cold air
at the surface there is strong isentropic upslope on the 295K-310K
theta-e levels. The effects of this strong and deep lift can be
seen on radar at the present time with widespread rain across much
of the CWA. SPC mesoanalysis shows about 750 J/kg of MUCAPE across
the southern half of the area. This instability is enough for
continued chances of embedded thunderstorms within the activity
overnight and into the morning. Could even see some small hail
out of the stronger updrafts given the colder thermal profile and
the moderate levels of instability.

Isentropic ascent will remain strong on the 295/300k planes but
will be weaker above that level later today. With lift remaining
should continue to see a high coverage of activity this afternoon,
but with the lift being more shallow, intensity of the rainfall
could slacken a bit. High temperatures today will be in the 50s
for most locations and some places, especially in the Hill
Country, could struggle to get out of the 40s.

By tonight, the slow-moving upper low will be pushing southeast
and be over northern Mexico. Another impulse of energy ahead of
the upper low should increase the isentropic ascent once again
with northerly flow continuing at the surface. As the disturbance
arrives, rainfall activity should begin to increase across the
western counties and translate to the east throughout the night
bringing additional widespread rain to the area. There will be
little diurnal cooling with lows Sunday in the middle 40s to the
lower 50s.

The upper low is not expected to move much as we get into the day
on Sunday and will remain over northern Mexico. Scattered to
numerous showers and isolated thunderstorms will continue across
the area. By late Sunday afternoon, the bulk of the rainfall
should be across the western counties as the large scale dynamical
forcing associated with the slow-moving trough arrives to the
region. High temperatures on Sunday will be in the 50s once again.

LONG TERM (Sunday Night through Friday)...
The upper level low will finally begin to move east at the start
of the long-term forecast. As it does so, another large batch of
rainfall will move across the region from west to east Sunday
night and into Monday morning. The large scale forcing will keep
categorical PoPs in the forecast for Sunday night and will
continue likely PoPs for the eastern counties for Monday morning.
Rainfall should end by late Monday afternoon as the upper low
exits the region and subsidence commences on the backside of
the system. Storm total rainfall amounts of 1-3" for the west and
2-5" for the eastern counties still looks reasonable.

Will see a bit of a break on Tuesday in between systems with high
temperatures topping out in the upper 60s to lower 70s. The next
major system will be taking shape across the mountainous west
with very cold arctic air moving into western Canada and the
northwestern CONUS. As the trough moves east it will open up the
gates for this cold air to surge south and into the CWA Wednesday
afternoon. There will be a slight chance of a shower across the
eastern counties with this front. The bigger story will be the
cold air as this front will be by far the strongest of the season
Lows behind the front Thursday morning will be near freezing for
the northern CWA with breezy northerly winds. Highs Thursday will
likely remain in the 40s and with calmer winds Friday morning,
most locations throughout the CWA could see freezing temperatures
if this solution pans out.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              54  48  55  47  59 / 100  80  80  80  60
Austin Bergstrom Intl Airport  54  48  54  48  59 / 100  90  80  80  60
New Braunfels Muni Airport     56  48  54  48  61 / 100  80  80  80  50
Burnet Muni Airport            51  45  51  44  55 / 100  80  70  80  60
Del Rio Intl Airport           59  50  55  47  63 /  70  80  70  80  20
Georgetown Muni Airport        52  47  52  47  56 / 100  80  80  80  60
Hondo Muni Airport             59  50  57  47  64 /  80  80  80  80  30
San Marcos Muni Airport        55  48  54  48  60 / 100  80  80  80  50
La Grange - Fayette Regional   58  50  55  49  60 / 100  90  80  80  60
San Antonio Intl Airport       58  50  55  49  62 / 100  80  80  80  40
Stinson Muni Airport           58  51  56  50  63 / 100  80  80  80  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...Hampshire
Hazardous weather outlook, Dec 3, 4:55 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 AM CST SAT DEC 3 2016

TXZ171>173-183>194-202>209-217>225-228-041100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
455 AM CST SAT DEC 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS..

.DAY ONE...TODAY AND TONIGHT.

SEVERAL ROUNDS OF RAIN ARE EXPECTED TODAY THROUGH TONIGHT. LOCALLY
HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES COULD LEAD TO MINOR
FLOODING...MAINLY ALONG AND EAST OF I-35.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD RAINFALL WILL CONTINUE SUNDAY THROUGH MIDDAY MONDAY.
STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1-3 INCHES
WEST OF I-35 AND 2-5 INCHES EAST OF I-35 WITH ISOLATED HIGHER
AMOUNTS. WHILE SOME PERIODS OF HEAVY RAINFALL ARE POSSIBLE...MUCH
OF THE RAINFALL SHOULD BE SPREAD OUT OVER A 4 DAY PERIOD.
THEREFORE WIDESPREAD FLOODING AND FLASH FLOODING CONDITIONS ARE
NOT EXPECTED. HOWEVER...ISOLATED AREAS ALONG AND EAST OF I-35 MAY
SEE MINOR FLOODING IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Dec 3, 7:24 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     HEAVY RAIN       1 SSW LIVE OAK          29.54N  98.35W
12/03/2016  M4.86 INCH       BEXAR              TX   COCORAHS

            24 HOUR TOTAL ENDING AT 7 AM TODAY

&&

EVENT NUMBER EWX1600674

CVP
Local storm report, Dec 3, 7:27 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
727 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 NE TERRELL HILLS      29.49N  98.43W
12/03/2016  M4.99 INCH       BEXAR              TX   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM TODAY

&&

EVENT NUMBER EWX1600675

CVP
Local storm report, Dec 3, 7:29 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
729 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NW CONVERSE           29.53N  98.34W
12/03/2016  M4.20 INCH       BEXAR              TX   COCORAHS

            24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY

&&

EVENT NUMBER EWX1600676

CVP
Local storm report, Dec 3, 7:31 AM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 W SAN ANTONIO         29.46N  98.59W
12/03/2016  M4.10 INCH       BEXAR              TX   COAST GUARD

            24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY

&&

EVENT NUMBER EWX1600677

CVP
Local storm report, Dec 3, 7:32 AM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 W SAN ANTONIO         29.46N  98.59W
12/03/2016  M4.10 INCH       BEXAR              TX   COCORAHS

            24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY

&&

CORRECTED SOURCE

EVENT NUMBER EWX1600677

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 1:48 AM CSTSpecial Weather StatementEWXKarnes42 min
Dec 3, 4:33 AM CSTAreal Flood AdvisoryEWXBandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more3 hr
Dec 3, 8:13 AM CSTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Medina3 hr
Dec 3, 8:27 AM CSTRiver Flood WarningEWXKarnes, Wilson3 days
Dec 3, 8:27 AM CSTRiver Flood WarningEWXBexar, Wilson60 hr
Dec 3, 11:59 AM CSTRiver Flood WarningEWXBexar16 hr
Dec 3, 1:30 PM CSTRiver Flood WarningEWXKarnes, Wilson4 days
Dec 3, 1:30 PM CSTRiver Flood WarningEWXGoliad, Karnes5 days
Dec 3, 1:30 PM CSTRiver Flood WarningEWXBexar24 hr
Dec 3, 1:34 PM CSTRiver Flood WarningEWXKarnes3 days
Dec 3, 2:51 PM CSTFlash Flood WatchEWXBandera, Bastrop, Bexar, Caldwell, Comal, Fayette and 6 more39 hr
Dec 3, 4:36 PM CSTAreal Flood AdvisoryEWXBastrop, Caldwell3 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.